So last night was my first day not taking olanzapine. I’m transitioning to Latuda and using quetiapine as a sleep aid. The Latuda is on Hold while I first transition to quetiapine. I did a quick cross taper because I felt it was not good taking olanzapine and quetiapine together. Just one day 2.5mg olanzapine and then 1.25mg the next and then zero. I slept ok on quetiapine tonight so I am optimistic. I will wait a day or two just taking quetiapine to make sure I sleep on it before I introduce Latuda.
I hope quitting goes well. Good luck.
Welcome to Latuda! I really like it, and asked my doctor to be put on it specifically.
@StarCrazy what are the side effects for latuda? Do you know by chance?
They’re gonna be different for everyone TBH.
The biggest catch is that you have to take it with food or it doesn’t work. And for me taking it sends me to sleep, so it can make socialising with food quite difficult (but other people say it doesn’t send them to sleep). It can also just be a pain if you want to eat dinner but also want to stay up late etc.
I had issues with my blood pressure on this med. I went from being bad to needing medication.
I also remember when I first went on it it took a while for my body to get used to it. I would get really restless at night and want to get up when I was trying to sleep. But after a month or so it passed.
The biggest pro is its a lot less sedating in terms of daytime alertness. I feel I am able to communicate a lot better on it and think easier than I could on seroquel.
Sounds like good progress. Wishing best of luck with the changes
I’m starting latuda today. I found it a bit sedating last time I tried it, so will take it in the evening.
Last time I tried it I felt really good in the daytime, but got awful depression in the evening. I have a feeling that this depression might pass, just give it some time. I was only on it for 10 days last time because I couldn’t sleep. So didn’t get to see if the depression goes away.
Still hanging in there but a little bit bumpy road. Today I felt some awkward pain in my brain, not the relapse type, just that something was seriously wrong. I decided to take 500mg L-Tryptophan which seems to have helped. I will probably try to take this once a day from now on.
Going off olanzapine leaves a massive void when it comes to serotonin. I think Olanzapine is a major serotonin antagonist. When you remove it, the natural processes in the brain are not in a state to fill this void as natural serotonin production is crippled. Supplementing tryptophan which is a precursor to serotonin might ease the whitdrawal symptoms. At least that’s the theory I’m working out of.
This topic was automatically closed 90 days after the last reply. New replies are no longer allowed.